Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should the ER be visited for hot flashes after cardiac stent placement?

I am 59 year old female I had a small heart attack 4 days ago today is Sunday and i had an angioplasty on Thursday and a stent put in. On my way home from hospital yesterday I had a strong hot flash then a couple again later in the day. And today still having them off and on. Should I go back to the hospital? Or is this normal from procedure or possibly from the many new drugs I am now taking?
Thu, 14 Jun 2018
Report Abuse
Cardiologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

I would explain that the hot flashes are not a common adverse effect related to stents. They could be related to blood pressure fluctuations or anxiety. Coming to this point, I would recommend you to closely monitor your heart rate and blood pressure values during those flashes. If your blood pressure values are high, I would recommend going to the ER for a physical exam, a resting ECG, cardiac enzyme levels and other blood lab tests (complete blood count, blood electrolytes, kidney and liver function tests, fasting glucose, etc.).

Hope I have answered your query. Let me know if I can assist you further.
Regards,
Dr. Iliri
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My Dr gave me samples of lyrica (don t remember mg s.) I had only taken it for a week-ish. I noticed weight gain so I immediately stopped it. Last night was the first night I went without it. Now today, I m having scorching hot flashes off/on. A bit ago (I have a fan blowing in my face at work) the top of my head was so hot it felt like it was on fire. I didn t know what it could be until I happened to consider the lyrica. I called a Walgreens pharmacist and she said since I only took it for a short period of time, I should be fine. Well, after reading side effects & additional consumer commentary I m a bit worried. Will these hot flashes go away soon and will I get sick any day now? That seems to be a common theme online. I take quite a few meds for different things but the Dr had indicated no contraindications.

doctor1 MD

Why would I have HOT FLASHES say quite a few years after I should be done with those? Like I m 77. Does the body heating up periodically mean that I may have something else going on? I m not a sickly person at all...not many colds, not flu, no flu shots either, No pain anywhere?? I do have 4 teeth implants that are 2 years old..I can feel that they are there, could I be developing some adverse reaction to the metal..titainiam(sp) ..I hope not because I have a new knee Titainiam, put in April 25th 2017. It has healed quite nicely, no more pain... So that s my story.. would like to know about the sweats I m getting. K. Cline

doctor1 MD

so iam female 52 a year ago after being off birth control for a year and suffering fromhot flashes 8 to 10 times a day started natural hormone therepy when labs said i ws post menapausel labs every three months still low on all three homones this last test said i am high now and dr didnt call if i cont. or cut doses in thirds , its creams. any how weight gain over past year ten pounds hot falshes decreased but now are up again. i have them during day as well. how do i get this solved the hot flashes are so life effective. sleep is inturrupted its awful. how long does this go on if i stop the hormones will it decrease again. will i have totake forever . how do i get them managed. e recently bought som e pils that are called enberen should i switch t o those or only add them to hormone therepy. i have my overies.